Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have lump above ear and feeling lightheaded. Looking for suggestion

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I have a lump just above my left ear, slightly light headed-ness, but no pain when touching the lump and no physical signs of lump.
Posted Fri, 28 Dec 2012 in General Health
Answered by Dr. Divya Kuttikrishnan 3 hours later

Thanks for writing in.

Is the lump visible or is it only felt when you touch the area . If visible, would it be possible for you to upload the image of the lump?
Any history of fever/headache / ear pain/ ear discharge?
Any history of fall or trauma to the area?

It could be anything ranging from a cyst , infected lymph node, traumatic swelling etc.

Please provide the above details and I shall get back to you.

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Follow-up: Have lump above ear and feeling lightheaded. Looking for suggestion 42 minutes later
The lump is not physically visible, can only be felt. It is about 1.5cm by 1.5cm. No headaches or discharge, has no effect on me whatsoever. It seems to just be there.
Also just recently suffered a few days of common cold this week.
Suffering from a headache as we speak.

Answered by Dr. Divya Kuttikrishnan 13 hours later

Thanks for the reply.

It is quite possible that the swelling is a lymph node enlargement due to the common cold/upper respiratory infection. It should subside on its own in about 2-4 weeks time.

However , it would be best if you visit your physician, as your doctor would be in a better position to examine you by doing a physical examination and prescribe you with a course of antibiotics if there is an underlying infection.

Meanwhile , I would advise you to drink 8-10 glasses of water daily( warm water at regular intervals).
Steam inhalation 3 times a day might help.
For temporary relief from a headache, you could take a tylenol tablet.

Hope I have answered your question. Do get back to me if you have any further queries.

Get well soon :)

Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor